Severe thrombocytopenia and alveolar hemorrhage represent two types of bleeding tendency during tirofiban treatment: case report and literature review.


Elcioglu O. C. , Ozkok A., Akpinar T. S. , Tufan F., Sezer M. , Umman S. , ...More

International journal of hematology, vol.96, no.3, pp.370-5, 2012 (Journal Indexed in SCI Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 96 Issue: 3
  • Publication Date: 2012
  • Doi Number: 10.1007/s12185-012-1133-7
  • Title of Journal : International journal of hematology
  • Page Numbers: pp.370-5
  • Keywords: Tirofiban, Thrombocytopenia, Acute coronary syndrome, Alveolar hemorrhage, PERCUTANEOUS CORONARY INTERVENTION, GLYCOPROTEIN IIB/IIIA ANTAGONISTS, PROFOUND THROMBOCYTOPENIA, MANAGEMENT, DIAGNOSIS, ABCIXIMAB, RISK, INHIBITORS, BLOCKADE

Abstract

Tirofiban is a glycoprotein (GP) IIb/IIIa receptor antagonist used in the treatment of acute coronary syndrome (ACS). Thrombocytopenia is a well-known complication of GPIIb/IIIa inhibitors. Life-threatening complications such as alveolar and gastrointestinal system hemorrhages may occur in the course of thrombocytopenia. Platelet count should be monitored closely, including during the first few hours of the infusion. Adverse events may be prevented by prompt discontinuation of the therapy. Herein we present two cases of profound and sudden thrombocytopenia associated with tirofiban use in the treatment of ACS together with a review of the literature.